Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 16, NWS Tallahassee, FL

June 25, 2025Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jun 25, 2025, 5:02 PM EDT for Gadsden County, Leon County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2025, 5:02 PM EDT (21:02 UTC)
Expired
Jun 25, 2025, 8:15 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 15 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

057 
WGUS52 KTAE 252102
FFWTAE
FLC039-073-260015-
/O.NEW.KTAE.FF.W.0016.250625T2102Z-250626T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
502 PM EDT Wed Jun 25 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Eastern Gadsden County in Big Bend Florida...
  Leon County in Big Bend Florida...

* Until 815 PM EDT.

* At 502 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tallahassee, Woodville, Tallahassee State College, Florida State 
  University, Florida A and M, Midway, Havana, Quincy, Doak Campbell 
  Stadium, Fred George Park, Lake Jackson, Mission San Luis, Griffin 
  Heights, Messer Park, Levy Park, Macon Community Park, Frenchtown, 
  Innovation Park, Forest Meadows Park and Lake Ella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3069 8440 3067 8404 3052 8406 3030 8425
      3031 8460 3055 8465

FLASH FLOOD...RADAR INDICATED

$$

42-DVD
1 follow-up statement
744 
WGUS72 KTAE 252214
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
614 PM EDT Wed Jun 25 2025

FLC039-073-260015-
/O.CON.KTAE.FF.W.0016.000000T0000Z-250626T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gadsden FL-Leon FL-
614 PM EDT Wed Jun 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS 
EVENING FOR NORTHEASTERN GADSDEN AND NORTHEASTERN LEON COUNTIES...

At 614 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Tallahassee, Havana, Lake Iamonia, Killearn Lakes, Bradfordville, 
  Forest Meadows Park, Maclay State Gardens, Orchard Pond, Pisgah 
  Church, Concord, Gibson, Darsey, Hinson, Scotland and Freemont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3069 8440 3067 8404 3052 8406 3051 8412
      3054 8438 3055 8450

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:33 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 25, 2:33 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
233 PM EDT Wed Jun 25 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Thursday)
Issued at 207 PM EDT Wed Jun 25 2025

Local diurnally forced convection is underway across the region,
with some enhancement from the Florida Big Bend seabreeze. With
light NE flow in the 1000-700 mb layer, storm motion will
eventually favor a collision with the Florida Panhandle seabreeze
around 21z, and likely lead to more thunderstorm development
there. The local thermodynamic environment has improved to support
convection from prior days with noted cooling at 500 mb in both
model soundings and in satellite-derived soundings. Lapse rates in
the 700-500 mb layer have steepened and this has led to MLCAPE in
excess of 3000 J/Kg across the region this afternoon, so expect
some of these storms to develop quickly and produce gusty winds.
The deep layer shear is lacking at the moment, so expect single
cell storms that pulse into the early evening. As insolation is
lost, expect much of this activity to dissipate.

The remainder of the forecast is much more conditional. 12z UTC
RAOB data from KJAX and KCHS show a 30m height fall at 500 mb
along with a 3 deg C cooling, suggesting that the airmass across
not only the coastal Atlantic but that areas further inland across
the SC Midstate as well as East Central Georgia have cooled aloft,
and with the steepened lapse rates, convective growth in this area
could be substantial by late afternoon and early evening. The
concern is that upstream development in this area would progress
southwestward toward our forecast area overnight. While some
models, like the HRRR, have been indicating this possibility for
several cycles, it is only recently that the ARW has come around
to showing a MCS-like feature moving into the CWA between 04-07z
Thursday. Thus, given at least some trend toward the HRRR
solution, have oriented PoPs to show not only an overnight arrival
of showers and storms, but given the thermodynamic environment,
included a mention of severe storms with damaging winds being the
primary threat. This matches in line with the slight risk that is
in place from SPC.

Convection on Thursday is largely dependent on what happens
overnight. Remnant outflow boundaries could lead to earlier
development on Thursday. Or, if the overnight MCS doesn't impact
our forecast area, with considerable destabilization expected,
the seabreeze boundaries are expected to be more active on
Thursday, so have indicated much higher PoPs on Thursday
afternoon, especially in the southern half of the region. Overall,
we're moving toward a more stormy pattern again across the
region.

&&

.SHORT TERM AND LONG TERM...
(Thursday night through Tuesday)
Issued at 207 PM EDT Wed Jun 25 2025

The inverted trough that will round the base of the ridge to our
north tonight, and approach from the NE, will remain overhead
throughout the weekend as a cutoff low-type of feature before
eventually dissipating late on Sunday. By Monday morning an
additional tropical wave looks to round the Bermuda high across the
western Atlantic and approach the FL Peninsula from the south. This
will lead to unsettled weather persisting through midweek with
elevated probabilities for afternoon thunderstorms each day.

Expect daytime highs to begin gradually cooling throughout the
extended period given the widespread chances for showers and storms,
with daytime highs generally in the upper 80s to low 90s. Expect
overnight lows generally in the low to mid 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 207 PM EDT Wed Jun 25 2025

SHRA/TSRA beginning to develop across the Florida Big Bend, with
one already in VC of TLH. Expect TSRA to grow in coverage as it
interacts with the Western Big Bend and Panhandle sea breezes in
NE flow. For now, maintained VCTS groups at most terminals, though
it is possible amendments for tempo IFR conditions will be
needed at TLH/ECP this afternoon/evening. Overnight, expect
another round of TSRA to approach from the NE and included tempo
groups to cover this based on the latest model timing. MVFR to IFR
conditions will accompany these storms. VFR conditions expected
by daybreak, with TSRA development tomorrow most likely occuring
near terminals after 18z Thursday.

&&

.MARINE...
Issued at 207 PM EDT Wed Jun 25 2025

A weak pressure gradient in place through tomorrow will favor
offshore winds during the overnight hours becoming southwest in the
afternoon, generally less than 10 knots. Daily diurnal showers and
thunderstorms can be expected for the next several days, mainly in
the overnight and early morning hours. The exception may be tonight
and Thursday, when strong to severe thunderstorms may drive toward
the coast from the evening hours into the overnight hours, with
briefly higher winds and seas possible.

&&

.FIRE WEATHER...
Issued at 207 PM EDT Wed Jun 25 2025

Daily chances of showers and thunderstorms will continue for the
next several days with gusty winds and frequent lightning near
storms. Otherwise, there are no other significant fire weather
concerns.

&&

.HYDROLOGY...
Issued at 207 PM EDT Wed Jun 25 2025

Through the week, scattered showers and thunderstorms are expected
to increase in coverage. As PWATs increase, it won't be surprising
for a few storms to result in heavy downpours. The WPC has
highlighted the region in a Marginal (level 1 of 4) risk for
Excessive Rainfall through tomorrow. Isolated flash flooding may
occur in low-lying areas or poor drainage. However, widespread
flooding is not expected. Our rivers are in good condition so,
riverine flooding is not expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  96  72  90 /  40  70  40  70
Panama City   75  95  74  89 /  40  60  60  70
Dothan        75  97  71  91 /  40  70  50  70
Albany        75  97  71  91 /  40  50  40  60
Valdosta      73  97  71  91 /  40  70  40  70
Cross City    72  96  70  92 /  40  60  40  70
Apalachicola  75  92  76  88 /  40  50  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Godsey
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Godsey
MARINE...Oliver
FIRE WEATHER...DVD
HYDROLOGY...Godsey

In the hours before

Special weather statement, Jun 25, 3:53 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
353 PM EDT Wed Jun 25 2025

FLZ008-010-012-108-112-252045-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
353 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 445 PM EDT/345 PM
CDT/...

At 352 PM EDT/252 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Lynn Haven, moving west at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Panama City Beach, Ebro, West Bay, Inlet Beach, Seminole Hills, Gulf
Resort Beach, Seaside, Point Washington, Pine Log, Sunnyside, Bunker,
Laird, Laguna Beach, Vicksburg, Grayton Beach, Hollywood Beach, and
Seagrove Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3041 8603 3040 8600 3043 8599 3045 8595
      3044 8592 3045 8590 3045 8585 3044 8569
      3031 8563 3022 8588 3015 8593 3033 8622
TIME...MOT...LOC 1952Z 072DEG 10KT 3035 8574

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Jun 25, 4:21 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
421 PM EDT Wed Jun 25 2025

GAZ145-146-158-252100-
Colquitt GA-Mitchell GA-Thomas GA-
421 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MITCHELL...
NORTHWESTERN THOMAS AND NORTHWESTERN COLQUITT COUNTIES THROUGH 500 PM
EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riverside, or 7 miles west of Moultrie. The strong thunderstorm is
nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Camilla, Funston, Laney, Quality, Hartsfield, Bay, Hinsonton, Center
Hill, and Cotton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 8387 3118 8383 3102 8407 3108 8410
      3122 8418
TIME...MOT...LOC 2020Z 073DEG 3KT 3120 8389

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

33
Local storm report, Jun 25, 4:25 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
425 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Hail             2 SE Wewahitchka        30.09N 85.18W
06/25/2025  E0.50 Inch       Gulf               FL   Public

            Report from mPING: Half-inch (0.50 in.).

0416 PM     Hail             2 NE Killearn Estates   30.53N 84.20W
06/25/2025  E0.75 Inch       Leon               FL   Public

            Report from mPING: Dime (0.75 in.).

0417 PM     Hail             1 SE Davis Beach        29.96N 85.45W
06/25/2025  E0.50 Inch       Bay                FL   Public

            Report from mPING: Half-inch (0.50 in.).

0422 PM     Tstm Wnd Gst     1 ENE Bay               31.19N 83.91W
06/25/2025  M60 MPH          Colquitt           GA   Trained Spotter

            measured with rooftop anemometer.

&&
Local storm report, Jun 25, 4:36 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
436 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Hail             1 W Killearn Estates    30.51N 84.23W
06/25/2025  E0.50 Inch       Leon               FL   Public

            Report from mPING: Half-inch (0.50 in.).

0434 PM     Hail             1 SW Tallahassee Mall   30.47N 84.30W
06/25/2025  E0.75 Inch       Leon               FL   Public

            Report from mPING: Dime (0.75 in.).

0435 PM     Hail             2 ENE Orchard Pond      30.60N 84.29W
06/25/2025  E0.70 Inch       Leon               FL   Public

&&
Local storm report, Jun 25, 4:40 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
440 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     Hail             1 ESE Inlet Beach       30.27N 86.00W
06/25/2025  E0.70 Inch       Walton             FL   Public

&&
Local storm report, Jun 25, 4:46 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
446 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Gst     4 SE Tyndall Afb        30.03N 85.53W
06/25/2025  M61 MPH          Bay                FL   AWOS

            KTDR gusted to 61 mph.

0439 PM     Marine Tstm Wind 1 ESE Tyndall Afb       30.07N 85.56W
06/25/2025  M55 MPH          Bay                FL   AWOS

            KPAM gusted to 55 mph.

0446 PM     Hail             1 SE Poplar Arbor Churc 31.25N 83.96W
06/25/2025  M1.00 Inch       Colquitt           GA   Trained Spotter

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:00 PM EDTSpecial Weather StatementTAEWashington45 min
Jun 24, 8:24 PM EDTSpecial Weather StatementTAEWalton51 min
Jun 24, 8:28 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton37 min
Jun 25, 9:11 AM EDTSpecial Marine WarningTAE50 min
Jun 25, 2:24 PM EDTSpecial Weather StatementTAEWakulla51 min
Jun 25, 2:26 PM EDTSpecial Weather StatementTAEGulf34 min
Jun 25, 2:28 PM EDTSpecial Weather StatementTAELiberty47 min
Jun 25, 2:30 PM EDTSpecial Weather StatementTAEMadison45 min
Jun 25, 2:58 PM EDTSpecial Weather StatementTAEGulf47 min
Jun 25, 2:59 PM EDTSpecial Marine WarningTAE91 min
Jun 25, 3:01 PM EDTSpecial Weather StatementTAELiberty44 min
Jun 25, 3:04 PM EDTSpecial Weather StatementTAEJefferson41 min
Jun 25, 3:06 PM EDTSpecial Marine WarningTAE114 min
Jun 25, 3:18 PM EDTSpecial Weather StatementTAEGulf42 min
Jun 25, 3:26 PM EDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty94 min
Jun 25, 3:30 PM EDTSpecial Weather StatementTAETaylor45 min
Jun 25, 3:32 PM EDTSpecial Weather StatementTAEGadsden43 min
Jun 25, 3:36 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty84 min
Jun 25, 3:53 PM EDTSpecial Weather StatementTAEWalton52 min
Jun 25, 4:02 PM EDTSpecial Marine WarningTAE118 min
Jun 25, 4:03 PM EDTSpecial Marine WarningTAE117 min
Jun 25, 4:08 PM EDTSevere Thunderstorm WarningTAEFranklin, Jefferson, Leon, Taylor, Wakulla86 min
Jun 25, 4:19 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Washington86 min
Jun 25, 4:26 PM EDTSpecial Marine WarningTAE92 min
Jun 25, 4:29 PM EDTAreal Flood AdvisoryTAEGadsden, Leon2 hr
Jun 25, 4:32 PM EDTSevere Thunderstorm WarningTAEWalton, Washington73 min
Jun 25, 4:41 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla53 min
Jun 25, 4:56 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty64 min
Jun 25, 5:14 PM EDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Liberty72 min
Jun 25, 5:35 PM EDTSevere Thunderstorm WarningTAEGadsden, Jackson55 min
Jun 25, 5:40 PM EDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington95 min
Jun 25, 5:51 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty84 min
Jun 25, 5:55 PM EDTSpecial Marine WarningTAE94 min
Jun 25, 6:12 PM EDTAreal Flood AdvisoryTAEBay, Washington3 hr
Jun 25, 6:26 PM EDTAreal Flood AdvisoryTAEGadsden64 min
Jun 25, 6:47 PM EDTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington88 min
Jun 25, 7:00 PM EDTSpecial Weather StatementTAEDixie45 min
Jun 25, 7:03 PM EDTSpecial Marine WarningTAE49 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.